Because an overdose of Brilinta (ticagrelor) can be serious, seek immediate medical attention if you believe you may have taken too much. Signs of an overdose include unusual bruising, nosebleeds, vomiting blood, and blood in the stool, among others. You may require a platelet blood transfusion in order to restore your blood's ability to clot in addition to other treatment options.
Brilinta™ (ticagrelor) is a prescription antiplatelet medication. It is used to prevent blood clots, strokes, heart attacks, and death in people with certain heart problems. A Brilinta overdose could potentially be quite serious.
It makes sense that an overdose with Brilinta would increase the risk of bleeding, including dangerous internal bleeding. Symptoms of bleeding may include:
- Unusual bruising (bruises that develop without known cause or grow in size)
- Blood in the urine
- Blood in the stool (usually seen as red or black stools)
- Bleeding gums
- Bleeding from cuts that takes a long time to stop
- Menstrual bleeding or vaginal bleeding that is heavier than normal
- Coughing up blood
- Low blood pressure
- Vomiting blood or material that looks like coffee grounds.
Other possible symptoms of a Brilinta overdose include:
- Changes in the heart rhythm (arrhythmias).
If an overdose of Brilinta (or even a normal dose) causes bleeding problems, a platelet blood transfusion may be given to restore the blood's ability to clot. Any other complications that arise would be treated as necessary as well. Dialysis is not expected to be useful for removing Brilinta from the bloodstream.
It is important that you seek medical attention immediately if you believe that you or someone else may have taken too much Brilinta.